Maine, 2015Hail and Damaging Winds in Maine, August 1, 2015
August 1, 2015 · NWS GYX · 6 events in 2 counties and zones
A cold front was the focus for afternoon and evening convection in Western Maine. mainly in south central and mid coast Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front was the focus for afternoon and evening convection in Western Maine. Some of these cells produced damaging winds and large hail...mainly in south central and mid coast Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 1, 2:05 PM EST, 22 minutes earlier.
Area forecast discussion, Aug 1, 2:05 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT SAT AUG 1 2015
.SYNOPSIS...
A COLD FRONT WILL EXIT THE REGION THIS EVENING AS SCATTERED
SHOWERS AND THUNDERSTORMS COME TO AN END. TEMPERATURES AND
HUMIDITY DROP OFF A LITTLE MORE BEHIND THIS FRONT. SUNDAY SHOULD
BE MAINLY DRY AS HIGH PRESSURE BUILDS ACROSS NEW ENGLAND. WEAK LOW
PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING ANOTHER ROUND
SHOWERS OR STORMS MONDAY AFTERNOON INTO MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE COLD FRONT AND AN UPPER LEVEL SHORT WAVE WILL BE EXITING
TO OUR EAST THIS EVENING. THIS WILL BRING AN END TO ANY REMAINING
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. AS SKIES BEGIN TO
CLEAR AND WINDS BECOME LIGHT...PATCHY INLAND VALLEY FOG WILL FORM.
LOCALLY...THE VISIBILITY MAY DROP DOWN BELOW A MILE IN SOME
LOCATIONS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
EXPECT DRY CONDITIONS SUNDAY MORNING WITH RIDGING OCCURRING ALOFT.
HOWEVER...IN THE AFTERNOON...A LARGE SCALE UPPER TROUGH WILL
BEGIN TO APPROACH FROM THE NORTHWEST. WITH CYCLONIC FLOW AND COLD
AIR ALOFT...DIURNALLY DRIVEN CU WILL FORM - MAINLY OVER NORTHERN
AREAS. THERE MAY BE SUFFICIENT MOISTURE FOR A SPRINKLE OR A BRIEF
SHOWER...AGAIN...MAINLY CONFINED TO THE FAR NORTH. HOWEVER...HAVE
KEPT POPS RELATIVELY LOW FOR THE DAY.
A COLD FRONT WILL BEGIN TO APPROACH FROM THE WEST SUNDAY NIGHT.
THE CHANCE FOR SHOWERS WILL BE ON THE INCREASE LATE AT NIGHT ALONG
THE CANADIAN BORDER. THIS TAKES US TO THE LONG TERM PORTION OF THE
DISCUSSION WITH A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM NEAR
THE GREAT LAKES REGION.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WARM MOIST AIR MOVES BACK INTO THE AREA ON MONDAY AHEAD OF AN
APPROACHING UPPER LEVEL TROUGH. TEMPERATURES ACROSS THE AREA WARM
INTO THE 80S WITH A FEW LOW 90S POSSIBLE IN SOUTHERN NEW
HAMPSHIRE. THE INCREASING MOISTURE AT THE SURFACE WILL GENERATE
INSTABILITY WHILE THE ADVANCING HEAT ALOFT (700 MB) WILL SERVE AS
A CAP TO PREVENT ACCESS TO THAT INSTABILITY UNLESS A FORCING
MECHANISM CAN BE FOUND TO OVERCOME THE CAP. AS THE UPPER TROUGH
GETS CLOSER TO THE AREA LATER IN THE DAY IT WILL BEGIN ERODING THE
CAP AND ALLOW GREATER ACCESS TO THE INSTABILITY IN ADDITION TO
PROVIDING UPPER LEVEL LIFT AND PUSHING A SURFACE COLD FRONT
EASTWARD. AS A RESULT... EXPECT SHOWERS AND THUNDERSTORMS AS THE
TROUGH AND COLD FRONT MOVE THROUGH BUT THIS MAY NOT OCCUR UNTIL
LATE IN THE AFTERNOON AND INTO THE OVERNIGHT MONDAY NIGHT. MODELS
IN PRETTY GOOD AGREEMENT ON HOLDING PRECIPITATION OFF UNTIL LATE
AFTERNOON AT THE EARLIEST. THE NAM IS ACTUALLY THE FASTEST OF ALL
THE MODELS IN SPITE OF ITS NORMAL SLOW BIAS... TRIGGERING STORMS
AROUND MID AFTERNOON.
WITH THE INSTABILITY PRESENT (1000 OR MORE CAPE) ON TUESDAY THERE
WILL ALSO BE A SUBSTANTIAL AMOUNT OF WIND SHEAR. MID LEVEL WINDS
WILL BE OUT OF THE SOUTHWEST AT ABOUT 45 OR 50 KT WHILE SURFACE
WINDS ARE LIGHT OUT OF THE SOUTH. THIS WOULD BE PLENTY SUFFICIENT
FOR SUPERCELLS OR A MORE ORGANIZED DAMAGING WIND THREAT. THIS IS
IN AGREEMENT WITH THE STORM PREDICTION CENTER'S OUTLOOK FOR MONDAY
ALSO. HAVE INCLUDED DAMAGING WINDS WITH THE THUNDERSTORMS ON
MONDAY TO HIGHLIGHT THIS THREAT WHICH WILL BE GREATEST OVER NEW
HAMPSHIRE AND FAR WESTERN MAINE.
UPPER LEVEL TROUGH AXIS AND SURFACE FRONTAL BOUNDARY SHOULD CLEAR
THE AREA BY EARLY TUESDAY MORNING... HOWEVER SOME INSTABILITY
STILL EXISTS BEHIND IT AND AN ISOLATED SHOWER OR STORM CANNOT BE
RULED OUT AS THE PRIMARY UPPER LOW AND TROUGH AXIS MOVE ACROSS THE
AREA.
COOL HIGH PRESSURE BUILDS IN FROM THE WEST AND NORTHWEST WEDNESDAY
THROUGH FRIDAY. EXPECT A LITTLE COOLER TEMPERATURES... ALTHOUGH AN
OFFSHORE WIND WILL STILL ALLOW COASTAL AREAS TO GET INTO THE UPPER
70S AND LOW 80S.
THE NEXT UPPER TROUGH WILL MOVE THROUGH THE GREAT LAKES ON
SATURDAY AND TRIGGER CYCLOGENESIS OFF THE MID ATLANTIC COAST INTO
SUNDAY. AN AREA OF RAIN WILL LIKELY FORM AND TRACK THROUGH
SOUTHERN NEW ENGLAND AND POSSIBLY INTO SOUTHERN PARTS OF MAINE AND
NEW HAMPSHIRE BUT SEEMS MORE LIKELY TO STAY JUST SOUTH OF OUR AREA
AT THIS POINT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR
OR OVER THE TAF SITES INTO EARLY THIS EVENING. OTHERWISE CLEARING
WITH PATCHY INLAND FOG DEVELOPING. WINDS WILL BE LIGHT.
ON SUNDAY...DIURNALLY DRIVEN CU FIELDS WILL DEVELOP DURING THE
DAY. ANY SHOWER ACTIVITY SHOULD BE LIGHT AND MAINLY CONFINED TO
THE NORTH. MAINLY VFR CONDITIONS.
LONG TERM...EARLY MORNING MARINE FOG OR LOW CLOUDS IS POSSIBLE
ALONG THE MAINE COASTLINE MONDAY MORNING. SHOULD SEE VFR
CONDITIONS AREAWIDE BY LATE MORNING. SHOWERS AND THUNDERSTORMS
CROSS THE AREA FROM WEST TO EAST LATE AFTERNOON THROUGH THE
OVERNIGHT HOURS. THEN EXPECT VFR CONDITIONS OUTSIDE OF NOCTURNAL
FOG IN THE NEW HAMPSHIRE VALLEYS FOR THE REST OF THE WORK WEEK.
&&
.MARINE...
SHORT TERM...EXPECT WAVES AND WINDS TO REMAIN BELOW SMALL CRAFT
LEVELS THROUGH SUNDAY. HOWEVER...SEAS WILL BEGIN TO INCREASE
LATE SUNDAY NIGHT IN AHEAD OF AN APPROACHING COLD FRONT.
LONG TERM...SOUTHERLY FLOW ON MONDAY SHOULD STAY BELOW ADVISORY
LEVELS BUT WAVE HEIGHTS COULD EVENTUALLY BUILD TO AROUND 5 FEET
ESPECIALLY OVER EASTERN WATERS. A COLD FRONT MOVES WEST TO EAST
ACROSS THE GULF OF MAINE ON TUESDAY WITH LIGHTER WINDS BEHIND IT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 1, 5:31 AM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
631 AM EDT SAT AUG 1 2015
MEZ007>009-012>014-020>022-NHZ001>004-021045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-
631 AM EDT SAT AUG 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
A FEW OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ018-019-023>028-NHZ005>015-021045-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
631 AM EDT SAT AUG 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
WHILE SEVERE WEATHER IS NOT EXPECTED...GUSTY WINDS WILL BE
POSSIBLE WITH ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-021045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
631 AM EDT SAT AUG 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 12:16 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
116 PM EDT SAT AUG 1 2015
MEZ012-NHZ002-004-011745-
SOUTHERN OXFORD ME-NORTHERN CARROLL NH-SOUTHERN COOS NH-
116 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN OXFORD COUNTY IN MAINE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 145 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PINKHAM NOTCH...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MOUNT WASHINGTON...
PINKHAM NOTCH...
JACKSON...
CHATHAM...
AND STOWE.
LAT...LON 4416 7135 4428 7131 4437 7082 4408 7088
TIME...MOT...LOC 1715Z 266DEG 24KT 4421 7123
LEGRO
Special weather statement, Aug 1, 12:25 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT SAT AUG 1 2015
MEZ009-011815-
CENTRAL SOMERSET ME-
125 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 215 PM EDT
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF ROCKWOOD TO 19 MILES WEST OF BLANCHARD TO 7 MILES EAST OF
CARRABASSETT VALLEY...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MOOSEHEAD...
THE FORKS...
MAYFIELD...
LAKE MOXIE...
AND CARATUNK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MOXIE...GET OUT OF THE WATER AND MOVE INSIDE A
STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4565 6973 4565 6970 4563 6971 4562 6970
4558 6971 4553 6978 4531 6970 4529 6971
4512 6966 4509 6971 4511 7015 4513 7016
4511 7027 4532 7014 4558 7004 4567 6974
TIME...MOT...LOC 1722Z 255DEG 24KT 4556 6992 4535 6997 4511 7008
LEGROSpecial weather statement, Aug 1, 12:40 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
140 PM EDT SAT AUG 1 2015
MEZ012-NHZ004-011815-
SOUTHERN OXFORD ME-NORTHERN CARROLL NH-
140 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN OXFORD COUNTY IN MAINE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
* UNTIL 215 PM EDT
* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF NORTH CONWAY...MOVING
TO THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
WATERFORD...
GREENWOOD...
STONEHAM...
SWEDEN...
AND CHATHAM.
LAT...LON 4424 7110 4424 7104 4428 7105 4438 7063
4416 7064 4413 7070 4414 7071 4411 7075
4418 7111
TIME...MOT...LOC 1739Z 263DEG 16KT 4420 7103
LEGROSpecial weather statement, Aug 1, 1:07 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
207 PM EDT SAT AUG 1 2015
MEZ012-019-020-011830-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
207 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 230 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WATERFORD...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MECHANIC FALLS...
BRIDGTON...
SOUTH PARIS...
BRYANT POND...
AND HEBRON.
LAT...LON 4404 7099 4437 7084 4447 7033 4398 7032
TIME...MOT...LOC 1804Z 263DEG 22KT 4424 7072
LEGRO
Special weather statement, Aug 1, 1:29 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT SAT AUG 1 2015
MEZ012-013-019>021-011900-
ANDROSCOGGIN ME-KENNEBEC ME-INTERIOR CUMBERLAND ME-
SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-
229 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 300 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO
NEAR BRIDGTON...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
MINOT...
TURNER...
AUBURN...
AND MECHANIC FALLS.
LAT...LON 4458 6973 4395 7032 4398 7092 4451 7038
TIME...MOT...LOC 1828Z 258DEG 21KT 4444 7027 4400 7079
LEGRO
Special weather statement, Aug 1, 1:54 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT SAT AUG 1 2015
MEZ012>014-019>021-011930-
SOUTHERN SOMERSET ME-ANDROSCOGGIN ME-KENNEBEC ME-
INTERIOR CUMBERLAND ME-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-
254 PM EDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
ANDROSCOGGIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 330 PM EDT
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MERCER TO 7
MILES NORTHWEST OF WINTHROP TO NEAR MECHANIC FALLS...MOVING TO THE
EAST AT 25 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
MINOT...
TURNER...
AUBURN...
AND AUGUSTA.
LAT...LON 4483 6942 4440 6965 4396 7028 4406 7072
4437 7032 4467 7007
TIME...MOT...LOC 1853Z 260DEG 20KT 4469 6989 4437 7010 4412 7046
LEGROThunderstorm Wind, Kennebec
- When
- August 1, 2:27 PM EST to 2:33 PM EST
- Where
- Kennebec County, 0.49 mi W of Winthrop
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.300, -69.980
A severe thunderstorm downed a utility pole and trees on Morton Street, Old Lewiston Road and Talleyrand Road in Winthrop.
Hail, Kennebec
- When
- August 1, 2:30 PM EST to 2:34 PM EST
- Where
- Kennebec County, 0.99 mi E of East Wintrhop
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.320, -69.880
A severe thunderstorm produced 1 inch hail near the Augusta Country Club in East Winthrop.
Thunderstorm Wind, Kennebec
- When
- August 1, 2:30 PM EST to 2:35 PM EST
- Where
- Kennebec County, 0.49 mi W of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.320, -69.860
A severe thunderstorm downed trees at the Augusta Country Club in Manchester.
Thunderstorm Wind, Waldo
- When
- August 1, 3:20 PM EST to 3:24 PM EST
- Where
- Waldo County, 0.69 mi N of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.390, -69.300
A severe thunderstorm downed trees and wires in Liberty.
Thunderstorm Wind, Waldo
- When
- August 1, 3:30 PM EST to 3:35 PM EST
- Where
- Waldo County, 0.69 mi S of Searsmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.360, -69.200
A severe thunderstorm downed trees on Route 173 in Searsmont.
Thunderstorm Wind, Waldo
- When
- August 1, 3:50 PM EST to 3:55 PM EST
- Where
- Waldo County, 0.69 mi N of Islesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.310, -68.900
A severe thunderstorm downed trees and wires in Islesboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New York, August 1 to 2, 20152 deaths · 2 events
- Heat in Arizona, August 1, 20152 deaths · 1 event
- Flash Flooding and Hail in New Mexico, August 1, 20151 death · $193,000 · 1 in hail · 7 events
- Flooding and Heavy Rain in Florida, August 1 to 5, 2015$15 million · 8 events
- Heat in Oklahoma, August 1 to 5, 201513 injured · 1 event
- Flash Flooding and Flooding in Florida, August 1 to 2, 2015$424,000 · 4 events
- Hail and Damaging Winds in Maine, August 1, 20151.75 in hail · 19 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 1, 201513 events
- Drought in California, August 1 to 31, 201511 events
- Hail and Damaging Winds in Minnesota, August 1, 20151 in hail · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 1 to 2, 20159 events
- Wildfire in Hawaii, August 1 to 6, 20151 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599886, 599885, 599888, 599890, 599889, 599891.